Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Benzos Vs. BuSpar

I took Effexor for 2 years with little relief from anxiety.  After reading up on it, I found that it was a dangerous medication that had wicked withdrawal symptoms.  I was switched to Cymbalta, but had the same outcome.  I found myself EXTREMELY irritable, lashing out for the smallest thing.  Today I went to my doctor because I've been having extreme anxiety and anger the past week.  The nurse practitioner refused to give any benzos for immediate relief from my withdrawals from Cymbalta and instead told me BuSpar would give me immediate relief.  From what I've read this isn't the case.  Not only does it say that it takes 1-3 weeks to work, but it ALSO causes bouts of anger, which is what I am trying to avoid.  Do benzos cause anger and irritablility and can I demand these from my doctor knowing they will help?

Thanks in advance for your help.
2 Responses
Avatar universal
After reading your post I am so thankful that I took the Effexor back to the chemist, like you after reading up on it decided I just didnt want to go there.  You are also on the medication merry-go-round and its no fun ride.  I havent used BuSpar so I cant comment on it hopefully someone else can fill you in on this.  The other decision I also made along the way was never to use any medication that was a benzo.  My doctors gave me Xanax as a cirucuit breaker (as he called it) but I never used it after learing how addictive they are. I'm not sure that you can demand anything from your doctor, I know I certainly couldnt from mine, nor would I want to.  The most difficult thing is that even if/when you get some benos they will only give temporary relief so if you use them regularly to come of Cymbalta you could end up with another drug problem.

I wish you well in your healing journey, just know that you can get to the other side of all this.
Avatar universal
Hi

I took buspar and it did absolutely nothing for me.  I tried it for several
months.  I have xanax to take for extremely anxious times but I only
take it when things are really bad since it is addictive.  I think you need
a new doc - my psychiatrist is amazing, I would never go to a GP
for this type of problem.  I hope you feel better soon,

best wishes,
starr28
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?